Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 251, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 20, 2008, 6:02 PM EDT for Glascock County, Jefferson County, Washington County, Georgia. It was in force for 58 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 20, 2008, 6:02 PM EDT (22:02 UTC)
- Expired
- May 20, 2008, 7:00 PM EDT
- In force
- 58 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Glascock County, GA, Jefferson County, GA, Washington County, GA
The radar
The Robins AFB radar (KJGX), 62 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 20, 6:20 PM EDT | TSTM WND DMG | Davisboro, GA | SEVERAL TREES AND POWERLINES WERE DOWN IN THE CITY. |
| May 20, 6:20 PM EDT | TORNADO 0 | 1 Nw Davisboro, GA | NWS STORM SURVEY CONCLUDED AN EFO TORNADO WITH 70 TO 80 MPH WINDS TOUCHED NEAR THE TOWN OF DAVISBORO. THE TORNADO WAS ON THE GROUND FOR 1 MILE AND WAS 50 YARDS WIDE. IT KNOCKED DOWN TREES AND POWERLINES ALONG ITS PATH. NO STRUCTURES WERE DAMAGED. |
| May 20, 6:35 PM EDT | TSTM WND DMG | Louisville, GA | SEVERAL TREES AND POWERLINES WERE DOWN IN THE CITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 20, 2:59 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.0 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 572 J/kg
- Mixed-layer CIN
- -199 J/kg
- Mixed-layer LCL
- 979 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 225 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 202203
SVRFFC
GAC125-163-303-202300-
/O.NEW.KFFC.SV.W.0251.080520T2202Z-080520T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
602 PM EDT TUE MAY 20 2008
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN GLASCOCK COUNTY IN EAST CENTRAL GEORGIA
JEFFERSON COUNTY IN EAST CENTRAL GEORGIA
WASHINGTON COUNTY IN EAST CENTRAL GEORGIA
* UNTIL 700 PM EDT
* AT 601 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM GIBSON TO 17 MILES WEST OF
SANDERSVILLE...MOVING EAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WRENS...TENNILLE AND LOUISVILLE.
WIND DAMAGE AND SEVERAL REPORTS OF GOLF BALL SIZED HAIL WERE
RECEIVED FROM THE MILLEDGEVILLE AREA OF BALDWIN COUNTY.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
TUESDAY EVENING FOR NORTHERN GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3275 8295 3284 8297 3287 8304 3291 8304
3294 8308 3298 8304 3308 8304 3309 8299
3330 8245 3329 8244 3330 8240 3303 8227
TIME...MOT...LOC 2202Z 270DEG 39KT 3323 8258 3301 8310
$$4 follow-up statements
000
WWUS52 KFFC 202217
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
616 PM EDT TUE MAY 20 2008
GAC125-163-303-202300-
/O.CON.KFFC.SV.W.0251.000000T0000Z-080520T2300Z/
WASHINGTON GA-JEFFERSON GA-GLASCOCK GA-
616 PM EDT TUE MAY 20 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SOUTHERN GLASCOCK...NORTHERN JEFFERSON AND WASHINGTON COUNTIES...
AT 614 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF
BALL SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM WRENS TO TENNILLE...MOVING EAST
AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DAVISBORO...RIDDLEVILLE AND LOUISVILLE.
SEVERAL REPORTS OF LARGE...GOLF BALL OR LARGER SIZE HAIL AND
DAMAGING WINDS WERE RECEIVED FROM THE MILLEDGEVILLE AREA WHEN THESE
STORMS MOVED THROUGH THAT AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
TUESDAY EVENING FOR NORTHERN GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3275 8295 3284 8297 3287 8304 3291 8304
3294 8308 3298 8304 3308 8304 3309 8299
3330 8245 3329 8244 3330 8240 3303 8227
TIME...MOT...LOC 2216Z 270DEG 39KT 3315 8234 3293 8286
$$
19000
WWUS52 KFFC 202221
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
621 PM EDT TUE MAY 20 2008
GAC055-202231-
/O.CAN.KFFC.SV.W.0246.000000T0000Z-080520T2245Z/
CHATTOOGA GA-
621 PM EDT TUE MAY 20 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CHATTOOGA COUNTY
IS CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF CHATTOOGA
COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
TUESDAY EVENING FOR NORTHERN GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3422 8521 3438 8522 3431 8513 3431 8512
3424 8502 3422 8504 3412 8504 3411 8505
TIME...MOT...LOC 2221Z 296DEG 32KT 3429 8510
$$
GAC115-202245-
/O.CON.KFFC.SV.W.0246.000000T0000Z-080520T2245Z/
FLOYD GA-
621 PM EDT TUE MAY 20 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR EASTERN FLOYD COUNTY...
AT 620 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
ROME...MOVING SOUTHEAST AT 37 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
TUESDAY EVENING FOR NORTHERN GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3422 8521 3438 8522 3431 8513 3431 8512
3424 8502 3422 8504 3412 8504 3411 8505
TIME...MOT...LOC 2221Z 296DEG 32KT 3429 8510
$$000
WWUS52 KFFC 202246
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
643 PM EDT TUE MAY 20 2008
GAC125-303-202253-
/O.CAN.KFFC.SV.W.0251.000000T0000Z-080520T2300Z/
WASHINGTON GA-GLASCOCK GA-
643 PM EDT TUE MAY 20 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN GLASCOCK AND
WASHINGTON COUNTIES HAS BEEN CANCELLED...
THE THUNDERSTORMS THAT PROMPTED THE NEED FOR A WARNING IN THESE
COUNTIES EARLIER HAVE MOVED SOUTH INTO JEFFERSON COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
TUESDAY EVENING FOR NORTHERN GEORGIA. ADDITIONAL STRONG TO SEVERE
THUNDERSTORMS WILL BE POSSIBLE LATER THIS EVENING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3303 8227 3296 8254 3302 8254 3302 8255
3301 8256 3305 8262 3308 8262 3321 8236
TIME...MOT...LOC 2243Z 270DEG 39KT 3315 8198 3293 8252
$$
GAC163-202300-
/O.CON.KFFC.SV.W.0251.000000T0000Z-080520T2300Z/
JEFFERSON GA-
643 PM EDT TUE MAY 20 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR CENTRAL JEFFERSON COUNTY...
AT 639 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS DETECTED ACROSS
CENTRAL JEFFERSON COUNTY FROM LOUISVILLE TO BARTOW...MOVING EAST AT
45 MPH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
TUESDAY EVENING FOR NORTHERN GEORGIA. ADDITIONAL STRONG TO SEVERE
THUNDERSTORMS WILL BE POSSIBLE LATER THIS EVENING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3303 8227 3296 8254 3302 8254 3302 8255
3301 8256 3305 8262 3308 8262 3321 8236
TIME...MOT...LOC 2243Z 270DEG 39KT 3315 8198 3293 8252
$$
19000
WWUS52 KFFC 202258
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
658 PM EDT TUE MAY 20 2008
GAC163-202308-
/O.EXP.KFFC.SV.W.0251.000000T0000Z-080520T2300Z/
JEFFERSON GA-
658 PM EDT TUE MAY 20 2008
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL JEFFERSON COUNTY
EXPIRES AT 700 PM EDT...
AT 657 PM EDT...THE THUNDERSTORMS THAT EARLIER PROMPTED THE WARNING
FOR JEFFERSON COUNTY HAVE MOVED SOUTHEAST OUT OF THE AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
TUESDAY EVENING FOR NORTHERN GEORGIA. ADDITIONAL STRONG TO SEVERE
THUNDERSTORMS WILL BE POSSIBLE LATER.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3303 8227 3296 8254 3302 8254 3302 8255
3301 8256 3305 8262 3308 8262 3321 8236
TIME...MOT...LOC 2258Z 270DEG 39KT 3315 8179 3293 8233
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 4:03 PM EDT, 1 hour 59 minutes earlier.
Area forecast discussion, May 20, 4:03 PM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 403 PM EDT TUE MAY 20 2008 .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... PRIMARY CONCERN IS CHANCE FOR SEVERE CONVECTION THIS AFTERNOON AND EVENING. STORMS FIRING UP ALONG COLD FRONT IN TN AND XTRM NRN AL BUT HAVE ALSO SEEN SVR STORM DEVELOP JUST EAST OF WARRENTON. COULD SEE ADDITIONAL ISOLATED DEVELOPMENT OF STORMS ALONG SOUTHERN PERIPHERY OF MID LEVEL CLOUDS AND CU FIELD IN CENTRAL GA EVEN THOUGH LOW LEVEL CONVERGENCE NOT AS WELL DEFINED. AXIS OF GREATEST INSTABILITY ALONG BROAD SWATH ALSO CENTERED ALONG I-20 WHERE MLCAPE VALUES 1500-2000 J/KG. WILL LIKELY SEE TWO AREAS OF STORMS ...ONE IN FAR NRN GA NEAR COLD FRONT AND ANOTHER ALONG SOUTHERN PERIPHERY OF CLOUDS. PRIMARY THREAT IS LARGE HAIL UP TO 2.5 INCHES IN DIAMETER. DAMAGING WINDS ALSO POSSIBLE BUT NOT AS LIKELY. TORNADO THREAT SOMEWHAT LOW ATTM AS LOW LEVEL STORM RELATIVE HELICITY HAS NOT INCREASED AS MUCH AS MODEL FCST SOUNDINGS INDICATED. IF STORM BECOMES SUPERCELLULAR WITH HIGHLY DEVIANT RIGHT MOTION...COULD SEE STRONGLY ROTATING UPDRAFTS AND ISOLATED TORNADO ESP IN CENTRAL GA. FRONT WILL TAKE ITS TIME TO SAG INTO THE STATE TONIGHT. VERTICAL MOTION PROGGED TO WEAKEN AS WEAK SHORT WAVE SWEEPS THROUGH. MAV GUIDANCE POPS AND GFS/WRF QPF NOT VERY AGGRESSIVE WITH RAINFALL. ONLY SMALL POPS FOR TSRA ALONG FAR SRN ZONES FOR EARLY WED BEFORE CLEARING OUT. NEXT OPPORTUNITY FOR TSRA ON THURSDAY AS WARM/MOIST ADVECTION RETURNS. ATYPICAL UPPER PATTERN WITH TWO LARGE CUTOFF LOWS...ONE OVER WRN U.S. AND THE OTHER OFF THE NEW ENGLAND COAST. PRETTY GOOD AGREEMENT LARGE SCALE PATTERN WITH SHORT AND MEDIUM RANGE MODELS AS WRN LOW TAKING ITS SWEET TIME TO MOVE EAST WHILE THE NE LOW DRIFTS SOUTH. HOWEVER...GFS A LITTLE MORE AGGRESSIVE THAN NAM WITH POPS AND PRECIP AMOUNTS ON THURS NIGHT AND FRI. HAVE BACKED OFF ON POPS SOME. INSTABILITY LOOKS PRETTY GOOD WITH THIS SYSTEM HOWEVER WINDS ALOFT WILL BE FAIRLY WEEK. .LONG TERM /FRIDAY THROUGH TUESDAY/... PATTERN REMAINS NEARLY STAGNANT WITH BLOCKING FEATURES MENTIONED PREVIOUSLY. ANOTHER FLY IN THE PICTURE FOR THE LONG TERM IS POSSIBLE TROPICAL FEED OF MOISTURE MOVING IN LATER IN THE WEEK. GOING FCST SEEMS PRETTY CLOSE TO LATEST MODEL PROGS. NO GOOD REASON TO CHANGE ATTM. SNELSON && .PRELIMINARY POINT TEMPS/POPS... ATHENS 60 82 52 84 60 / 30 10 5 20 20 ATLANTA 60 80 60 81 64 / 30 10 5 30 20 BLAIRSVILLE 55 76 47 75 54 / 20 10 10 30 20 CARTERSVILLE 56 80 52 81 59 / 20 10 10 30 20 COLUMBUS 67 86 60 86 67 / 20 10 5 40 20 GAINESVILLE 59 79 53 81 60 / 30 10 10 30 20 MACON 63 87 55 89 66 / 30 10 5 30 20 ROME 56 80 55 80 62 / 20 10 10 30 20 PEACHTREE CITY 58 80 53 82 62 / 30 10 5 30 20 VIDALIA 67 90 58 89 67 / 30 20 10 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 7 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: BANKS...BARROW...BARTOW...CARROLL...CATOOSA...CHATTOOGA... CHEROKEE...CLARKE...COBB...DADE...DAWSON...DEKALB...DOUGLAS... FANNIN...FLOYD...FORSYTH...GILMER...GORDON...GWINNETT...HALL... HARALSON...JACKSON...LUMPKIN...MADISON...MURRAY...NORTH FULTON... OCONEE...OGLETHORPE...PAULDING...PICKENS...POLK...SOUTH FULTON... TOWNS...UNION...WALKER...WALTON...WHITE...WHITFIELD. && 13
Hazardous weather outlook, May 20, 10:30 AM EDT, 7 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1030 AM EDT TUE MAY 20 2008 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-211000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1030 AM EDT TUE MAY 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO A FEW SEVERE THUNDERSTORMS EXPECTED ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. .SYNOPSIS... A COLD FRONT WILL MOVE INTO NORTH GEORGIA THIS AFTERNOON AND ACROSS CENTRAL GEORGIA TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM ANY SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS AND LARGE HAIL. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. THE MOST LIKELY LOCATION FOR SEVERE THUNDERSTORMS WILL BE SOUTH OF DALTON AND NORTH OF COLUMBUS TO DUBLIN...THIS AFTERNOON AND EVENING. HOWEVER...ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE NORTH OF DALTON AND SOUTH OF COLUMBUS TO DUBLIN. .OTHER HAZARDS... A WIND ADVISORY IS ALSO IN EFFECT TODAY FOR NORTH GEORGIA NORTH OF A LINE FROM CARROLLTON TO ATLANTA AND ATHENS. WEST WINDS OF 15 TO 25 MPH CAN BE EXPECTED OVER NORTH GEORGIA...WITH GUSTS TO 35 MPH OVER THE HIGHER TERRAIN OF THE NORTH GEORGIA MOUNTAINS. .DISCUSSION... MOISTURE IS INCREASING AHEAD OF AN APPROACHING COLD FRONT. CAPES WILL INCREASE TO 1500 TO 2000 WITH LIFTED INDICES OF MINUS 3 TO MINUS 5. WHILE THE INSTABILITY WILL BE SUFFICIENT FOR SEVERE THUNDERSTORMS...A LIMITING FACTOR WILL BE WEAK LOW LEVEL SHEAR. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND SATURDAY ACROSS CENTRAL GEORGIA...AND ACROSS NORTH AND CENTRAL GEORGIA THURSDAY AND FRIDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION THIS AFTERNOON. EMERGENCY MANAGERS SHOULD MONITOR THE SITUATION. BDL
In the hours before
Local storm report, May 20, 5:35 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
535 PM EDT TUE MAY 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL HILLSBORO 33.18N 83.64W
05/20/2008 E0.75 INCH JASPER GA PUBLIC
0515 PM HAIL VEAZEY 33.50N 83.14W
05/20/2008 E2.00 INCH GREENE GA PUBLIC
&&
MSRSpecial weather statement, May 20, 5:43 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 543 PM EDT TUE MAY 20 2008 GAZ061-062-075-202215- 543 PM EDT TUE MAY 20 2008 ...SIGNIFICANT WEATHER ALERT FOR EXCESSIVE LIGHTNING IN GLASCOCK... HANCOCK AND WARREN COUNTIES UNTIL 615 PM EDT... AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM CULVERTON TO DEVEREUX...MOVING SOUTHEAST AT 35 MPH. EXCESSIVE CLOUD-TO-GROUND LIGHTNING HAS BEEN DETECTED IN THIS ACTIVITY. RESIDENTS IN THE AREA SHOULD REMAIN INDOORS AND AWAY FROM ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Local storm report, May 20, 5:46 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
546 PM EDT TUE MAY 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL OOSTANAULA 34.48N 85.01W
05/20/2008 E2.75 INCH GORDON GA PUBLIC
HAILED FOR ABOUT 15 MINUTES AND IS COVERING THE GROUND.
0530 PM HAIL 3 SSW CALHOUN 34.45N 84.96W
05/20/2008 E1.25 INCH GORDON GA PUBLIC
A COUPLE INCHES OF HAIL COVERED THE GROUND AND THERE WERE
STRONG WINDS...BUT NO DAMAGE.
&&
MSRLocal storm report, May 20, 5:55 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
555 PM EDT TUE MAY 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL BASTONVILLE 33.31N 82.53W
05/20/2008 E1.00 INCH GLASCOCK GA COUNTY OFFICIAL
0545 PM HAIL ADAIRSVILLE 34.37N 84.91W
05/20/2008 E1.00 INCH BARTOW GA PUBLIC
0550 PM HAIL MILLEDGEVILLE 33.09N 83.24W
05/20/2008 E2.00 INCH BALDWIN GA COUNTY OFFICIAL
&&
MSRLocal storm report, May 20, 6:01 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
601 PM EDT TUE MAY 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM FUNNEL CLOUD 2 S ADAIRSVILLE 34.34N 84.91W
05/20/2008 BARTOW GA PUBLIC
&&
SNELSONLocal storm report, May 20, 6:02 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
602 PM EDT TUE MAY 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 2 S ADAIRSVILLE 34.34N 84.91W
05/20/2008 E1.00 INCH BARTOW GA PUBLIC
&&
SNELSONThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 4:20 AM EDT | Wind Advisory | FFC | Banks, Barrow, Bartow, Carroll, Catoosa, Chattooga and 31 more | 15 hr |
| May 20, 3:48 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Fayette | 33 min |
| May 20, 3:59 PM EDT | Severe Thunderstorm Warning | FFC | Dade, Walker | 46 min |
| May 20, 4:02 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Fayette, Henry, Spalding | 43 min |
| May 20, 4:21 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Henry, Jasper, Newton | 39 min |
| May 20, 4:29 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Murray, Whitfield | 61 min |
| May 20, 4:31 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Walker | 29 min |
| May 20, 4:39 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Walker | 51 min |
| May 20, 4:47 PM EDT | Severe Thunderstorm Warning | FFC | Morgan, Putnam | 43 min |
| May 20, 4:59 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Jasper, Monroe | 36 min |
| May 20, 5:08 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Floyd, Gordon | 67 min |
| May 20, 5:11 PM EDT | Severe Thunderstorm Warning | FFC | Greene | 25 min |
| May 20, 5:13 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Warren | 32 min |
| May 20, 5:16 PM EDT | Severe Thunderstorm Warning | FFC | Taliaferro | 44 min |
| May 20, 5:24 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Jones, Putnam | 51 min |
| May 20, 5:27 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd | 78 min |
| May 20, 5:31 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Gordon, Pickens | 44 min |
| May 20, 5:33 PM EDT | Severe Thunderstorm Warning | FFC | Jefferson | 26 min |
| May 20, 5:39 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer, Lumpkin, Union | 17 min |
| May 20, 5:49 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Hancock, Washington | 41 min |
| May 20, 5:51 PM EDT | Tornado Warning | FFC | Bartow, Cherokee | 15 min |
| May 20, 6:08 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Cobb, Forsyth, Fulton | 52 min |
| May 20, 6:25 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Paulding | 50 min |
| May 20, 6:31 PM EDT | Severe Thunderstorm Warning | FFC | Jefferson, Washington | 29 min |
| May 20, 6:33 PM EDT | Tornado Warning | FFC | Cherokee, Cobb, Fulton | 27 min |
| May 20, 6:35 PM EDT | Severe Thunderstorm Warning | FFC | Haralson, Polk | 55 min |
| May 20, 6:40 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett | 65 min |
| May 20, 6:44 PM EDT | Tornado Warning | FFC | DeKalb, Gwinnett | 46 min |
| May 20, 6:51 PM EDT | Tornado Warning | FFC | Haralson, Polk | 34 min |
| May 20, 7:02 PM EDT | Severe Thunderstorm Warning | FFC | Newton, Rockdale, Walton | 58 min |
| May 20, 7:05 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Cobb, DeKalb, Fulton | 40 min |
| May 20, 7:14 PM EDT | Tornado Warning | FFC | Cobb, DeKalb, Fulton | 31 min |
| May 20, 7:19 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Douglas, Haralson, Paulding | 56 min |
| May 20, 7:41 PM EDT | Severe Thunderstorm Warning | FFC | Morgan, Oconee | 34 min |
| May 20, 7:58 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Morgan, Oglethorpe, Putnam | 47 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.